MAUDE Adverse Event Report: SYNTHES GMBH VERTEBRAL DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH VERTEBRAL DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.820.112
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.The initial reporter is distributor.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in singapore as follows: it was reported that on an unknown date, the surgical team noticed the prodisc c parallel distractor was stiff and unable to spring back to its original resting position despite the back lever being released.This did not allow the instrument to function as intended, so it was not used during the case.Another functional parallel distractor was provided to complete the surgery.This report is for one (1) vertebral distractor.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part number: 03.820.112.Lot number: t953444.Manufacturing site: tuttlingen.Release to warehouse date: 27-oct-2010.A review of the device history records was performed for the finished device lot number and a non conformance was started because the dimension was too large on the plug -in part.The articles were 100% reworked.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The ncr have no impact to the complaint condition.The final quality release criteria were met before this batch was released for distribution.Visual analysis of the photo revealed that there was no damage or defects with vertebr-distractor, p/n: 03.820.112, functionality issues can not be assessed through a photo investigation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for vertebr-distractor, p/n: 03.820.112.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1: manufacturing site name and address.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the vertebr-distractor had only signs of normal wear.A dimensional inspection for the vertebr-distractor was not performed as it is not applicable to the complaint condition.A interactional test was unable to be performed as its mating device was not returned, however, a functional test was performed, the device was heavily tight and would not retract to its original positioning, unable to assemble with other devices is most likely due to this condition.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the vertebr-distractor would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VERTEBRAL DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16549674
Report Number8030965-2023-03194
Device Sequence Number6043170
Product Code LXH
UDI-Device Identifier07611819945135
UDI-Public(01)07611819945135
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.820.112
Device Lot NumberT953444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer04/12/2023
05/05/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/28/2023
05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown